Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 49, NWS Charleston, SC

June 12, 20144 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 12, 2014, 6:11 PM EDT for 4 counties in South Carolina. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2014, 6:11 PM EDT (22:11 UTC)
Expired
Jun 12, 2014, 7:15 PM EDT
In force
64 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 127 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 6:44 PM EDTHAIL 0.252 E Ridgeville, SCTRAINED SPOTTER REPORTED PEA SIZE HAIL ALONG WATER WHEEL ROAD AND HIGHWAY 78.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 711 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
711 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WUUS52 KCHS 122211
SVRCHS
SCC015-019-029-035-122315-
/O.NEW.KCHS.SV.W.0049.140612T2211Z-140612T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT THU JUN 12 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 715 PM EDT

* AT 611 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
  EXTENDING FROM PINOPOLIS TO ROUND O...MOVING EAST AT 10 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  COTTAGEVILLE...GIVHANS FERRY STATE PARK...SUMMERVILLE AIRPORT...
  GIVHANS...SOUTHERN LAKE MOULTRIE...NORTHERN LAKE MOULTRIE...
  JEDBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3266 8033 3286 8070 3348 7994 3344 7987
      3341 7986 3339 7983 3339 7981 3337 7981
      3338 7978 3334 7976 3332 7974 3332 7970
      3330 7966 3330 7963 3328 7961 3328 7957
TIME...MOT...LOC 2211Z 281DEG 9KT 3319 8011 3288 8055

$$
5 follow-up statements
788 
WWUS52 KCHS 122222
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
622 PM EDT THU JUN 12 2014

SCC015-019-029-035-122315-
/O.CON.KCHS.SV.W.0049.000000T0000Z-140612T2315Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-
622 PM EDT THU JUN 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR PORTIONS OF DORCHESTER...CHARLESTON...BERKELEY AND COLLETON
COUNTIES...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
WAMPEE TO GLOVERVILLE...MOVING EAST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...COLLEGE PARK...COTTAGEVILLE...DELEMAR CROSSROADS...
GIVHANS...GOOSE CREEK...HUGER...JAMESTOWN...JEDBURG...KNIGHTSVILLE...
LADSON...MONCKS CORNER...PINOPOLIS...RAVENEL...RIDGEVILLE...ROUND
O...SAINT STEPHEN...SANGAREE...SUMMERVILLE...ARCHDALE...CROWFIELD
PLANTATION...GIVHANS FERRY STATE PARK...MAGNOLIA GARDENS...MIDDLETON
PLACE...NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE PARK...SLANDS
BRIDGE...SOUTHERN LAKE MOULTRIE AND SUMMERVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3274 8025 3287 8069 3348 7994 3344 7987
      3341 7986 3339 7983 3339 7981 3337 7981
      3338 7978 3334 7976 3332 7974 3332 7970
      3330 7966 3330 7963 3328 7961 3328 7957
TIME...MOT...LOC 2222Z 258DEG 16KT 3324 8002 3291 8052

$$
544 
WWUS52 KCHS 122236
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
636 PM EDT THU JUN 12 2014

SCC015-019-029-035-122315-
/O.CON.KCHS.SV.W.0049.000000T0000Z-140612T2315Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-
636 PM EDT THU JUN 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR PORTIONS OF DORCHESTER...CHARLESTON...BERKELEY AND COLLETON
COUNTIES...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BONNEAU TO NORMAN LANDING...MOVING EAST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...COLLEGE PARK...COTTAGEVILLE...GIVHANS...GOOSE
CREEK...JAMESTOWN...JEDBURG...KNIGHTSVILLE...LADSON...MONCKS
CORNER...PINOPOLIS...RIDGEVILLE...ROUND O...SAINT STEPHEN...
SANGAREE...SUMMERVILLE...CROWFIELD PLANTATION...GIVHANS FERRY STATE
PARK...NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE PARK...SLANDS
BRIDGE...SOUTHERN LAKE MOULTRIE AND SUMMERVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3327 7958 3288 8021 3289 8066 3348 7994
      3344 7987 3341 7986 3339 7983 3339 7981
      3337 7981 3338 7978 3334 7976 3332 7974
      3332 7970 3330 7966 3330 7965 3329 7962
      3328 7961 3328 7957
TIME...MOT...LOC 2236Z 258DEG 16KT 3330 7994 3295 8042

$$
423 
WWUS52 KCHS 122248
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
648 PM EDT THU JUN 12 2014

SCC029-122258-
/O.CAN.KCHS.SV.W.0049.000000T0000Z-140612T2315Z/
COLLETON SC-
648 PM EDT THU JUN 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF COLLETON COUNTY
HAS BEEN CANCELLED...

LAT...LON 3293 8027 3302 8040 3304 8039 3305 8040
      3305 8043 3348 7994 3344 7987 3341 7986
      3338 7981 3337 7981 3338 7978 3332 7974
      3332 7971
TIME...MOT...LOC 2248Z 258DEG 16KT 3335 7985 3301 8031

$$

SCC015-019-035-122315-
/O.CON.KCHS.SV.W.0049.000000T0000Z-140612T2315Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
648 PM EDT THU JUN 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR PORTIONS OF DORCHESTER...CHARLESTON AND BERKELEY COUNTIES...

AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
ALVIN TO GIVHANS...MOVING EAST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...GIVHANS...JEDBURG...KNIGHTSVILLE...MONCKS CORNER...
PINOPOLIS...RIDGEVILLE...SAINT STEPHEN...SANGAREE...SUMMERVILLE...
GIVHANS FERRY STATE PARK...NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL
STATE PARK...SLANDS BRIDGE...SOUTHERN LAKE MOULTRIE AND SUMMERVILLE
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3293 8027 3302 8040 3304 8039 3305 8040
      3305 8043 3348 7994 3344 7987 3341 7986
      3338 7981 3337 7981 3338 7978 3332 7974
      3332 7971
TIME...MOT...LOC 2248Z 258DEG 16KT 3335 7985 3301 8031

$$
762 
WWUS52 KCHS 122259
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
659 PM EDT THU JUN 12 2014

SCC015-019-035-122315-
/O.CON.KCHS.SV.W.0049.000000T0000Z-140612T2315Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
659 PM EDT THU JUN 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR PORTIONS OF DORCHESTER...CHARLESTON AND BERKELEY COUNTIES...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
ALVIN TO LOTTS CROSSROADS...MOVING EAST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

AT 652 PM EDT...A SPOTTER REPORTED PEA SIZED HAIL IN THE SUMMERVILLE 
AREA. 

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...JEDBURG...KNIGHTSVILLE...MONCKS CORNER...PINOPOLIS...
RIDGEVILLE...SAINT STEPHEN...SANGAREE...SUMMERVILLE...OLD SANTEE
CANAL STATE PARK...SOUTHERN LAKE MOULTRIE AND SUMMERVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3332 7971 3296 8023 3304 8039 3346 7990
      3345 7989 3341 7986 3338 7981 3337 7981
      3338 7978 3335 7977 3332 7974
TIME...MOT...LOC 2259Z 258DEG 16KT 3336 7979 3303 8026

$$
421 
WWUS52 KCHS 122309
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
709 PM EDT THU JUN 12 2014

SCC015-019-035-122319-
/O.EXP.KCHS.SV.W.0049.000000T0000Z-140612T2315Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
709 PM EDT THU JUN 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES WILL EXPIRE AT 715 PM EDT...

AT 709 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3332 7971 3296 8023 3304 8039 3346 7990
      3345 7989 3341 7986 3338 7981 3337 7981
      3338 7978 3335 7977 3332 7974
TIME...MOT...LOC 2309Z 258DEG 16KT 3337 7974 3304 8021

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:09 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 12, 4:09 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT THU JUN 12 2014

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE SOUTHEAST STATES
THROUGH FRIDAY. A WEAK FRONT WILL STALL ACROSS THE AREA SATURDAY
BEFORE DISSIPATING LATE SUNDAY. ATLANTIC HIGH PRESSURE WILL REBUILD
EARLY NEXT WEEK AND REMAIN THE DOMINANT WEATHER FEATURE THROUGH
THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
WEST/SOUTHWEST LOW LEVEL FLOW HAS EFFECTIVELY DELAYED INLAND
SEABREEZE PROGRESSION UNTIL LATE THIS AFTERNOON...WITH RECENT
SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATING THE BOUNDARY
IS CURRENTLY PUSHING AWAY FROM THE COAST. ISOLATED THUNDERSTORMS
HAVE INITIATED ALONG THE SEABREEZE DURING THE PAST HOUR...WHILE
SCATTERED CONVECTION WEST OF INTERSTATE 95 HAS BEEN DRIVEN BY
VORTICITY ENERGY SPINNING ALONG THE BASE OF AN ELONGATED UPPER
TROUGH JUST TO THE WEST. AS THIS ACTIVITY STEADILY PROGRESSES
EASTWARD...IT WILL EVENTUALLY INTERACT WITH THE SEABREEZE DURING
THE NEXT FEW HOURS. THERE IS ALSO EVIDENCE IN MODEL SOLUTIONS THAT
A LOW LEVEL JET WILL DEVELOP ALONG THE COASTLINE BY THIS
EVENING...AND CONSIDERING UPPER LEVEL SUPPORT FROM THE APPROACHING
TROUGH...THUNDERSTORM ACTIVITY COULD BECOME ORGANIZED. BOUNDARY
AND SEABREEZE INTERACTIONS WITHIN MODERATE INSTABILITY COULD
SUPPORT THE INTENSIFICATION OF THUNDERSTORMS TO SEVERE LEVELS.
ALTHOUGH THE OVERALL THREAT WILL BE LIMITED BY POOR MID LEVEL
LAPSE RATES AND WEAK SHEAR...DCAPE VALUES ABOVE 1000 J/KG
CURRENTLY ACROSS PORTIONS OF THE FORECAST AREA SUGGESTS THE
POTENTIAL FOR DAMAGING WIND GUSTS...WHILE LOWER WET BULB ZERO
HEIGHTS COULD SUPPORT ISOLATED LARGE HAIL. IT SHOULD BE NOTED THAT
THERE IS ALSO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND
FREQUENT/EXCESSIVE LIGHTNING WITH ANY THUNDERSTORMS.

AT LEAST ISOLATED CONVECTION COULD LINGER INTO THE EVENING
HOURS...AND CONSIDERING THE AMPLIFIED PATTERN ALOFT AND MEANDERING
MESOSCALE BOUNDARIES...ISOLATED LATE NIGHT SHOWERS THUNDERSTORMS
CANNOT BE RULED OUT. WILL INDICATE SLIGHT CHANCES FOR CONVECTION
THROUGH MIDNIGHT...ALTHOUGH THE BEST COVERAGE AND STRONGER
ACTIVITY WILL HAVE WANED DURING THE EVENING HOURS. LOW
TEMPERATURES WILL RANGE FROM THE UPPER 60S TO LOWER 70S UNDER
PLENTIFUL DEBRIS MID AND HIGH LEVEL CLOUDS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY...A MID LVL TROUGH OF LOW PRESSURE WILL SHIFT NORTHEAST OF
THE AREA EARLY...WITH MAINLY A WEST DOWNSLOPING WIND TO FOLLOW
THROUGH MOST OF THE DAY. THE PATTERN WILL LIKELY LIMIT MOST
CONVECTION THROUGH AT LEAST LATE MORNING AS SFC DEWPTS MIX OUT INTO
THE MID 60S OVER MOST LOCATIONS. MODELS THEN INDICATE THAT A WEAK
FRONT WILL APPROACH THE AREA FROM THE NORTHWEST DURING THE
EVENING...WHICH COULD SPARK A FEW SHOWERS AND/OR THUNDERSTORMS
BEFORE DIURNAL HEATING IS LOST. HAVE THUS MAINTAINED A SLIGHT CHANCE
TO LOW-END CHANCE POPS OVER THE AREA. OVERALL HIGH TEMPS SHOULD
RANGE IN THE UPPER 80S TO LOW 90S INLAND. OVERNIGHT LOWS SHOULD
REMAIN THE LOW TO MID 70S.

SATURDAY...CONDITIONS SHOULD REMAIN UNSETTLED AS THE WEAK FRONT AND
MID LVL LOW BECOME POSITIONED OVER THE SOUTHEAST AND THEN STALL OVER
OR NEAR SOUTHERN AREAS IN SOUTHEAST GEORGIA. LIGHT SOUTHERLY FLOW
SOUTH OF THE FRONT WILL LIKELY LEAD TO AN INLAND MOVING SEABREEZE
DURING THE AFTERNOON AND THE POTENTIAL OF ENHANCED CONVECTION AS
BOUNDARY INTERACTIONS OCCUR. A SLIGHT CHANCE TO CHANCE OF SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY DURING PEAK HEATING.
OVERALL HIGH TEMPS SHOULD BE AROUND 90 DEGREES...WARMEST INLAND.
OVERNIGHT LOWS WILL RANGE BETWEEN THE UPPER 60S TO LOWER 70S.

SUNDAY...THE STALLED FRONT AND/OR WEAK MID LVL LOW WILL LIKELY BE IN
A WEAKENING/DISSIPATING PHASE OVER THE AREA AS WE ENTER INTO EARLY
NEXT WEEK...BUT MOISTURE WILL LIKELY DEEPEN OVER THE AREA DUE TO A
PERSISTENT SOUTHERLY FLOW. CHANCES OF SHOWERS AND/OR THUNDERSTORMS
WILL ONCE AGAIN BE IN THE FORECAST...MAINLY DURING AFTERNOON HOURS
WHEN A SEABREEZE IS EXPECTED TO SHIFT INLAND. WEAK WIND SHEAR AND
POOR MID LVL LAPSE RATES SUGGEST PULSE TYPE THUNDERSTORMS WITH GUSTY
WINDS AND BRIEF HEAVY RAINFALL AT TIMES. OVERALL HIGH TEMPS SHOULD
RANGE IN THE UPPER 80S TO AROUND 90.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE REMNANTS OF THE UPPER LOW WILL PERSIST INTO MONDAY...WITH BETTER
COVERAGE OF SHOWERS AND TSTMS DEVELOPING MAINLY ALONG THE SEA
BREEZE. TUESDAY THROUGH THURSDAY AN UPPER RIDGE WILL REGAIN CONTROL
WITH BERMUDA HIGH PRESSURE AT THE SURFACE. THIS WILL BRING A RETURN
TO MORE TYPICAL SUMMER WEATHER WITH HIGHS IN THE LOWER 90S AND
ISOLATED AFTERNOON/EVENING SHOWERS AND STORMS.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE SEABREEZE HAS BEEN SLOW TO PROGRESS INLAND LATE THIS
AFTERNOON DUE TO A MORE WEST/SOUTHWEST LOW LEVEL FLOW. HAVE
INDICATED WINDS BACKING TO THE SOUTH AT KCHS BY 19Z...WHILE
DELAYED UNTIL 20Z AT KSAV. SHOWERS/THUNDERSTORMS WILL EVENTUALLY
DEVELOP ALONG THE DELAYED SEABREEZE...AND HAVE THUS NARROWED DOWN
THE TEMPO TSRA GROUP FOR BOTH TAF SITES TO ALIGN WITH SEABREEZE
PROGRESSION. WILL MAINTAIN VCTS AND CB CLOUDS THROUGH 01Z TO
ACCOUNT FOR LINGERING CONVECTION INTO THE EARLY EVENING TIME
FRAME. VARIABLE CLOUDINESS THROUGH THE PERIOD WILL BE PREVAILING
VFR...EXCEPT FOR ANY BRIEF REDUCTIONS IN VSBYS/CIGS WITHIN
THUNDERSTORMS.

EXTENDED AVIATION OUTLOOK...MODERATE RISK FOR BRIEF FLIGHT
RESTRICTIONS AT EITHER TERMINAL EACH AFTERNOON/EARLY EVE DUE TO
SHOWERS/THUNDERSTORMS.

&&

.MARINE...
TONIGHT...A SOUTH/SOUTHWEST FLOW WILL PREVAIL ACROSS THE COASTAL
WATERS BETWEEN HIGH PRESSURE FAR OUT IN THE ATLANTIC AND A
DEVELOPING TROUGH OF LOW PRESSURE INLAND. A LOW LEVEL JET WILL
STRENGTHEN AND THE SURFACE PRESSURE GRADIENT WILL TIGHTEN OVER THE
WATERS EARLY THIS EVENING...AS THE INLAND TROUGH SHIFTS CLOSER TO
THE COAST. LATEST BUOY AND COASTAL OBSERVATIONS ARE CURRENTLY IN
THE 15 TO 20 KT RANGE. WILL NEED TO MONITOR TRENDS CLOSELY DURING
THE NEXT SEVERAL HOURS...AS THERE IS SOME EVIDENCE THAT MARGINAL
SMALL CRAFT ADVISORY CONDITIONS COULD DEVELOP OVER THE OUTER
GEORGIA WATERS FOR A FEW HOURS THIS EVENING. HOWEVER...LIMITED
CONFIDENCE IN THE TIMING AND DURATION OF GUSTS TO 25 KT IN THE
OFFSHORE WATERS PRECLUDES ISSUING AN ADVISORY AT THIS TIME. SEAS
WILL BUILD AS HIGH AS 3 TO 4 FT ACROSS THE WATERS...PEAKING UP TO
5 FT FOR A FEW HOURS BEYOND 20 NM.

FRIDAY THROUGH TUESDAY...WINDS/SEAS ARE EXPECTED TO REMAIN BELOW
SMALL CRAFT ADVISORY THRESHOLDS AS ATLANTIC HIGH PRESSURE DOMINATES
THE COASTAL WATERS. IN GENERAL...SOUTH TO SOUTHWEST WINDS WILL
REMAIN AT OR BELOW 15-20 KTS...HIGHEST ALONG THE COAST DURING
AFTERNOON SEABREEZE CIRCULATIONS AND OUTER GEORGIA WATERS INTO EARLY
WEEKEND. SEAS WILL BE NO GREATER THAN 3-4 FT...HIGHEST FRIDAY NIGHT
INTO EARLY SATURDAY BEYOND 20 NM FROM THE COAST.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...WMS
SHORT TERM...DPB
LONG TERM...JRL
AVIATION...WMS/DPB
MARINE...WMS/DPB/JRL
Hazardous weather outlook, Jun 12, 4:44 AM EDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
444 AM EDT THU JUN 12 2014

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-131000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
444 AM EDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
AFFECT THE AREA THIS AFTERNOON INTO THIS EVENING. THERE IS THE
POTENTIAL FOR SOME OF THESE THUNDERSTORMS TO BECOME
SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. IN
ADDITION...EXCESSIVE LIGHTNING AND LOCALLY HEAVY RAINFALL ARE
POSSIBLE WITH ANY THUNDERSTORMS THAT OCCUR. ALTHOUGH THE POTENTIAL
FOR SEVERE THUNDERSTORMS EXISTS ACROSS SOUTHEAST SOUTH CAROLINA
AND SOUTHEAST GEORGIA...THE THREAT IS SLIGHTLY GREATER FROM THE
CHARLESTON TRI-COUNTY AREA SOUTH THROUGH NORTH COASTAL GEORGIA
LATE THIS AFTERNOON AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Jun 12, 3:35 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT THU JUN 12 2014

GAZ140-141-122000-
COASTAL MCINTOSH-INLAND MCINTOSH-
335 PM EDT THU JUN 12 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 400 PM EDT...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DARIEN...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DARIEN...ASHINTILLY...CARNIGAN...MERIDIAN...WOLF ISLAND...VALONA...
SAPELO ISLAND...RACCOON BLUFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3132 8137 3130 8140 3131 8143 3133 8144
      3135 8152 3140 8158 3144 8159 3154 8131
      3153 8118 3140 8126 3137 8124 3138 8128
      3139 8130 3143 8132 3138 8130 3137 8128
      3133 8128 3132 8125 3129 8129
TIME...MOT...LOC 1935Z 256DEG 27KT 3131 8144
Special weather statement, Jun 12, 4:44 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT THU JUN 12 2014

SCZ042>045-122145-
DORCHESTER-HAMPTON-INLAND BERKELEY-INLAND COLLETON-
444 PM EDT THU JUN 12 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
HAMPTON...BERKELEY AND COLLETON COUNTIES THROUGH 545 PM EDT...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM REEVESVILLE TO
HAMPTON...MOVING EAST AT 45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
REEVESVILLE...MILEY...MOUNT ZION...WILLIAMS...INDIAN FIELD...
ROSINVILLE...GIANT...ISLANDTON...TEXAS...HARLEYVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THESE STORMS STRENGTHEN OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3276 8061 3280 8131 3310 8094 3307 8090
      3313 8089 3333 8051 3328 8047 3326 8036
      3328 8028 3335 8024 3336 7991
TIME...MOT...LOC 2044Z 260DEG 40KT 3320 8067 3287 8113
Local storm report, Jun 12, 4:49 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
449 PM EDT THU JUN 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     RIP CURRENTS     FOLLY BEACH             32.66N  79.92W
06/12/2014                   CHARLESTON         SC   LIFEGUARD

            ONE WEAK RIP CURRENT SPOTTED BY LIFEGUARDS JUST RIGHT
            OF THE GUARDED SWIMMING AREA.

&&

EVENT NUMBER CHS1400693

JHP
Special weather statement, Jun 12, 4:52 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT THU JUN 12 2014

GAZ119-SCZ047-048-051-122145-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-INLAND JASPER-
452 PM EDT THU JUN 12 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...CHATHAM AND
BEAUFORT COUNTIES THROUGH 545 PM EDT...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CHELSEA TO
HUTCHINSON ISLAND...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SUN CITY...JASPER...NEVADUM...OLD HOUSE...MURAD...KNOWLES...LAUREL
BAY...ROSE HILL...BURTON...CLARENDON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3208 8109 3210 8108 3212 8112 3215 8111
      3216 8113 3241 8099 3260 8084 3252 8053
      3228 8059 3225 8063 3222 8063 3221 8067
      3214 8075 3211 8083 3212 8083 3208 8087
TIME...MOT...LOC 2053Z 246DEG 24KT 3237 8089 3215 8108
Local storm report, Jun 12, 5:26 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
526 PM EDT THU JUN 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             3 NW BELLINGER HILL ARE 32.20N  81.03W
06/12/2014  M0.70 INCH       JASPER             SC   FIRE DEPT/RESCUE

            DIME SIZE HAIL REPORTED AT LEVY FIRE DEPARTMENT.

&&

EVENT NUMBER CHS1400694

JHP
Local storm report, Jun 12, 5:36 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT THU JUN 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TSTM WND DMG     1 WNW PRITCHARDVILLE    32.24N  80.98W
06/12/2014                   BEAUFORT           SC   LAW ENFORCEMENT

            SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN NEAR
            THE INTERSECTION OF HIGHWAY 46 AND HIGHWAY 170.

&&

EVENT NUMBER CHS1400695

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:24 PM EDTSpecial Marine WarningCHS96 min
Jun 12, 4:44 PM EDTSpecial Weather StatementCHSColleton, Dorchester61 min
Jun 12, 4:52 PM EDTSpecial Weather StatementCHSBeaufort53 min
Jun 12, 5:00 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper60 min
Jun 12, 5:48 PM EDTSevere Thunderstorm WarningCHSHampton42 min
Jun 12, 6:02 PM EDTSpecial Marine WarningCHS58 min
Jun 12, 7:14 PM EDTSpecial Weather StatementCHSJasper31 min
Jun 12, 7:52 PM EDTSpecial Weather StatementCHSJasper23 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.